Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 45, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jun 7, 2021, 6:47 AM CDT for Atoka County, Oklahoma. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 6:47 AM CDT (11:47 UTC)
- Expired
- Jun 7, 2021, 1:55 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Atoka County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2).
- Action stage
- 22 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
801
WGUS84 KOUN 071147
FLSOUN
Flood Advisory
National Weather Service Norman OK
647 AM CDT Mon Jun 7 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC005-080000-
/O.NEW.KOUN.FL.Y.0045.210607T1147Z-210608T0600Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
647 AM CDT Mon Jun 7 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Clear Boggy Creek near Caney.
* From this morning to late tonight.
* At 5:30 AM CDT Monday the stage was 22.1 feet.
* Action stage is 22.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of
22.6 feet this afternoon.
* Impact...At 23.0 feet, The creek remains within its banks in
western Atoka County and the northeastern edge of Bryan County.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
.speg.1 follow-up statement
431
WGUS84 KOUN 071855
FLSOUN
Flood Advisory
National Weather Service Norman OK
155 PM CDT Mon Jun 7 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
OKC005-072000-
/O.CAN.KOUN.FL.Y.0045.000000T0000Z-210607T1855Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
155 PM CDT Mon Jun 7 2021
...The Flood Advisory for the Clear Boggy Creek near Caney has been
cancelled...
The Flood Advisory is cancelled for
the Clear Boggy Creek near Caney.
* At 12:30 PM CDT Monday the stage was 21.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is expected to fall to 12.2 feet
early Saturday afternoon.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
MahaleWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 7, 6:30 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 7, 6:30 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Norman OK 630 AM CDT Mon Jun 7 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (Today and tonight) Issued at 126 AM CDT Mon Jun 7 2021 Challenging forecast in the short term for precipitation chances given the disagreement among CAMS and synoptic models. The midlevel low currently centered near KS/MO/OK/AR border slowly lifts northeastward as a few shortwaves rotate around the center of the upper low. Periods of showers/thunderstorms are expected through tonight, though there is quite a bit of uncertainty as to timing and location as models struggle with precip development. Regardless, scattered storms are likely this morning, generally south of I-40. Locally heavy rainfall is a concern with a slight risk of flooding for southern Oklahoma and western north Texas. Thompson && .LONG TERM... (Tuesday through Sunday) Issued at 314 AM CDT Mon Jun 7 2021 Will have some lingering POPs east on Tuesday, then the upper trough will move east and the upper ridge will begin to build into the area. NAM and GFS both start pushing some very warm low-level air into the western and southern part of the area mid week as seen by the warm progged 850 mb temperatures, but it may be difficult to get surface temperatures quite as warm as these 850 mb temperatures would support given recent rainfall and high high dewpoints expected to remain over the area. A northern stream wave moves toward the northern Plains which will both act to flatten the upper ridge somewhat, but also nudge a front down the Plains into the area Thursday night or Friday. Beyond that, there are hints of a weakness around the east side of the ridge that could bring some precipitation to eastern sections of the area this weekend, but confidence is not high trying to key in on such a relatively subtle feature that far into the future. && .AVIATION... (12Z TAFS) Issued at 630 AM CDT Mon Jun 7 2021 Showers and thunderstorms will linger for a while this morning across north Texas (including KSPS) and perhaps in the area near KLAW as well, but the showers and storms have generally dissipated near the other TAF sites. There is some potential for the showers and storms in northeast Oklahoma to build westward toward KPNC and/or KSWO, but the probability is too low to include a TEMPO. We likely will see some scattered showers and thunderstorms redevelop late this morning and this afternoon, but again the potential of any of these affecting any of the individual TAF sites is too low to include a PROB30 at this time. Somewhat higher chances will be near KSPS overnight with the potential for thunderstorms moving in from the west. There are areas of IFR conditions even apart from the showers and storms, mainly across central and southern Oklahoma. These conditions will improve by mid to late morning, but areas of MVFR to IFR ceilings will redevelop after midnight with the highest chances across the central and northwest. && .UPPER AIR... Issued at 630 AM CDT Mon Jun 7 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 68 84 72 / 60 20 10 0 Hobart OK 88 69 92 72 / 30 20 0 0 Wichita Falls TX 86 70 92 74 / 80 20 10 0 Gage OK 89 67 91 69 / 30 20 0 0 Ponca City OK 84 67 86 72 / 60 30 10 10 Durant OK 82 69 87 72 / 80 60 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....26 AVIATION...26
Hazardous weather outlook, Jun 7, 6:04 AM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 604 AM CDT Mon Jun 7 2021 OKZ004>048-050>052-TXZ083>090-081115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 604 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms remain possible this morning across southwest Oklahoma, western north Texas, and far southern Oklahoma, near the Red River. Additional isolated to scattered thunderstorms may develop later today, especially across central and southeast Oklahoma. Additional thunderstorms may redevelop tonight, especially across southeast Oklahoma. There is also a chance that remnant convection from the High Plains could affect western north Texas late tonight. The most intense thunderstorms could be strong with gusty winds, small hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There is a chance for thunderstorms Tuesday morning, especially across southeast Oklahoma. There is also a low chance for thunderstorms late Saturday into Sunday. .Heat Indices... Heat indices of 105 to 108 degrees are possible Wednesday and Thursday afternoons across southwest Oklahoma and adjacent parts of western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, Jun 7, 4:42 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
442 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND GST 4 S TIPTON 34.44N 99.14W
06/07/2021 M62 MPH TILLMAN OK MESONET
TIPTON MESONET
&&Local storm report, Jun 7, 4:43 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM HAIL 2 NW ELGIN 34.80N 98.32W
06/07/2021 E2.75 INCH COMANCHE OK FIRE DEPT/RESCUE
TIME ESTIMATED
&&Local storm report, Jun 7, 5:03 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
503 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL 5 SW WICHITA FALLS 33.85N 98.58W
06/07/2021 E1.50 INCH WICHITA TX PUBLIC
RELAYED VIA MPING.
&&
MAHALELocal storm report, Jun 7, 5:06 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
506 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM HAIL 4 WSW WICHITA FALLS 33.87N 98.58W
06/07/2021 E1.00 INCH WICHITA TX EMERGENCY MNGR
&&
MAHALELocal storm report, Jun 7, 5:19 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
519 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG 2 N GRANDFIELD 34.26N 98.69W
06/07/2021 TILLMAN OK PUBLIC
BROKEN TREE LIMBS.
&&
MAHALESpecial weather statement, Jun 7, 5:33 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
533 AM CDT Mon Jun 7 2021
TXZ090-071100-
Clay TX-
533 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR Clay County Until 600 AM CDT...
AT 532 AM CDT, strong thunderstorms were along a line extending from
6 miles southwest of Ryan to 4 miles southwest of Terral to 4 miles
west of Bellevue to 8 miles west of Newport, moving southeast at 50
MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3357 9833 3366 9837 3395 9834 3411 9821
3408 9812 3404 9808 3404 9810 3400 9808
3399 9801 3401 9797 3399 9795 3394 9797
3393 9795 3390 9798 3347 9798 3347 9819
TIME...MOT...LOC 1032Z 299DEG 44KT 3394 9801 3386 9800 3361 9808 3350
9816
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:46 AM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Jun 7, 1:48 AM CDT | Special Weather Statement | OUN | Kiowa | 27 min |
| Jun 7, 1:51 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 39 min |
| Jun 7, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 43 min |
| Jun 7, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 48 min |
| Jun 7, 2:41 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 49 min |
| Jun 7, 3:04 AM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa | 3 hr |
| Jun 7, 3:11 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 49 min |
| Jun 7, 3:15 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 45 min |
| Jun 7, 3:19 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 41 min |
| Jun 7, 3:30 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 45 min |
| Jun 7, 3:53 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Jackson, Kiowa, Washita | 52 min |
| Jun 7, 4:10 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 50 min |
| Jun 7, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Garvin, Grady | 39 min |
| Jun 7, 4:39 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 24 min |
| Jun 7, 4:52 AM CDT | Areal Flood Advisory | OUN | Jackson, Kiowa, Tillman | 5 hr |
| Jun 7, 4:58 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jun 7, 5:00 AM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 29 min |
| Jun 7, 5:01 AM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 27 min |
| Jun 7, 9:14 AM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.